Hail, Grundy
- When
- September 26, 1:30 PM CST to 1:35 PM CST
- Where
- Grundy County, Coal City
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.283, -88.283
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 26, 11:45 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 1245 PM CDT FRI SEP 26 2003 AVIATION DISCUSSION FOR 18Z TAFS... TSRA CONT TO MOV INTO FA ASSOCIATED WITH STRONG THETA-E ADVECTION FM NRN MO ACROSS W CNTRL IL INTO NERN IL SO 18Z ISSUANCE STARTING OUT WITH COUPLE HRS OF TSRA EXCEPT RFD WHERE MAIN THRUST ALREADY E OF. THEREAFTER JUST SHRA WITH TEMPO MVFR VSBY AS UPR TROF CONTS TO ROTATE FM MN AND IA...THO HAVE TSRA RIGHT WITH FROPA WHICH IS EXPECTED AT 00Z CHI TERMINALS. CIGS EXPECTED TO GENERALLY REMAIN VRF AS STILL RELATIVELY DRY IN LOWEST LAYERS. AFTER FROPA...RESIDUAL VFR -SHRA TIL UPR TROF AXIS MOVS THRU DURG EVE...FOLLOWED BY GUSTY NW WND IN CAA AND SUBSIDENCE FOR LATER EVE. TRS
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-271100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
950 AM CDT FRI SEP 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
MENDOTA TO CHICAGO. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
SOUTH OF A LINE FROM PONTIAC TO WATSEKA TO REMINGTON INDIANA.
A COLD FRONT WILL MOVE ACROSS THE REGION LATE TODAY AND THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
MID AFTERNOON UNTIL A COUPLE HOURS AFTER SUNSET. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING...PARTICULARLY SOUTH OF A LINE FROM PONTIAC TO WATSEKA TO
REMINGTON. THE MAIN THREAT FROM THESE STORMS IS LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
A SERIES OF DISTURBANCES WILL ROTATE THROUGH THE AREA DURING THE
NEXT 7 DAYS. PERIODS OF SHOWERS ARE LIKELY ALONG WITH COOLER
TEMPERATURES. THERE IS A SLIGHT CHANCE OF FROST IN COLDER POCKETS
WEDNESDAY AND OR THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN THE MODERATE RISK AREA.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)The Chicago radar (KLOT), 39 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
2 hail. Local standard time, as filed.
Quarter size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337773, 5337772.